Seventy-Two-Year-Old Male Becomes Non-Compliant with His Medication Routine
A 72-year-old male with a history of Parkinson's disorder, schizophrenia, hypertension and depression presents to you. Though he has typically been fairly compliant with his medication regime, this patient had decided to stop taking the 10 mg of aripiprazole he had been prescribed. After years of been tried on different antipsychotic drugs, this dosage of aripiprazole appeared to be working well for him.
When the patient came to see you, he had stopped the aripiprazole several weeks prior. He noted that he felt like he didn't need the medication any longer so he stopped it on his own.
Within that time frame, the patient began experiencing symptoms that you determine to be those of classic tardive dyskinesia: abnormal movements of his trunk and shoulder as well as troubling tongue and lip movements.
What is your approach to this patient's mediation management?